MAUDE Adverse Event Report: COOK INC ADVANCE 14 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC ADVANCE 14 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Catalog Number PTAX4-14-170-2-12
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/28/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
The user facility reported that during a procedure the device was advanced using an ipsilateral approach from the right femoral artery to the posterior tibial artery of the occluded ata.The balloon ruptured during the second attempt of dilation.It was reported that it was unknown if the rupture was longitudinally or circumferentially.The reporter stated it was believed by the physician that this occurrence was probably due to the calcified lesion.Another cook ptax4 balloon of a different size was used to complete the procedure since another attempt of dilation was required to complete the procedure.There were no reported adverse effects to the patient.It was reported that the device will not be returned.
 
Additional Manufacturer Narrative
Corrected information: report source.Investigation - evaluation: a review of the complaint history, drawings, device history record, documentation, instructions for use (ifu), specifications, quality control, and inspection of unused product was conducted during the investigation.The complaint device was not returned; however, a representative advance 14lp low profile balloon catheter from the same lot #7381568 was returned for evaluation.The balloon was checked for surface defects and no non-conformities were noted.The balloon inflated to 17atm without bursting.The rated burst pressure on this device is 16atm.The device measured within specifications.The catheter was inspected for defects and damage and no non-conformities were noted.The balloon length and diameter measured within specifications.A document-based investigation was performed.There is no evidence to suggest the finished product was not made to specifications.Review of the device history record of the finished product shows no nonconforming events.A review of the two sub-assembly device history records showed 15 non-conformances; however, all non-conforming product was scrapped or re-worked as appropriate, prior to completion of the final lot.There were no other reported complaints for this lot number.Based on the information provided, and the results of our investigation; the root cause has been determined to be related to patient anatomy, however, user technique and/or the use of other devices which are incompatible cannot be ruled out as contributing factors to the reported event.Per the quality engineering risk assessment, no further action is required.Appropriate personnel have been notified and monitoring will continue to be performed for similar complaints.

Brand Name
ADVANCE 14 LP LOW PROFILE BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7138185
Report Number1820334-2017-04306
Device Sequence Number16411426
Product Code DQY
UDI-Device Identifier10827002503172
UDI-Public(01)10827002503172(17)191024(10)7381568
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPTAX4-14-170-2-12
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/28/2017
Supplement Date Received by Manufacturer01/09/2018
Initial Report FDA Received Date12/21/2017
Supplement Report FDA Received Date01/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1